MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX; INTRAVASCULAR ADMINISTRATION SET

SMITHS MEDICAL ASD, INC. MEDEX; INTRAVASCULAR ADMINISTRATION SET
Model Number FS113
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient with low cbs had iv fluids noted to be leaking below the filter.The filter set was changed and no more leaking was noted.
 
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms#(b)(4).No problems or issues were identified during this device history record review.Water leak test: returned sample was tested at 20psi for water leak.The sample exhibited leakage condition at the filter.Visual inspection: the bonding of tube with filter was inspected.The lack of solvent was observed on the bonding of tube with filter.Leakage at filter defect.The complaint issue was confirmed.Actions taken: supplier corrective action report was issued to industrie borla supplier.Additionally, lot 8925/21 available at warehouse of filter pn: p1123-07 was inspected according to inspection procedure for filter, to corroborate if pieces did not exhibit leakage condition as the sample returned from customer.Results: no defects were observed on a sampling of 80 pieces per lot for leakage test.Leakage at bonding of tube with filter was not confirmed.Manufacturing process was reviewed, it was observed fixture m1237 is used to avoid occlusion defect by letting positive air pressure flow inside the tube, while is being dipping into the solvent, to avoid the solvent getting touch with the internal walls of the tube and causing occlusion.According to manufacturing routine, the positive air pressure of the fixture must be set at 0.021 +/- 0.003 mpa, it was observed that the manometer used does not have the correct resolution and therefore the operator could not set it accordingly.Conclusion: it was concluded that the most likely root cause of lack of solvent defect, is related to the air pressure not being set to established pressure range and causing the air to produce a lot of bubbles and making difficult for the operator to observed if the external walls of the tube were totally impregnated of solvent.Action taken: a manometer was changed to a digital type that displays accurate air pressure.Awareness meeting with operators and quality inspectors about the failure mode reported on this complaint was held and completed.Conclusion: the root cause of the leakage found in the filter is related to a supplier issue.

Brand Name
MEDEX
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
NULL
6250 shier rings road
dublin OH 43016
Manufacturer Contact
david halverson
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13122276
Report Number3012307300-2021-13526
Device Sequence Number11925750
Product Code FPB
UDI-Device Identifier10351688510983
UDI-Public10351688510983
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K860803
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFS113
Device Lot Number4185124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer02/08/2023
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown